Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at May 30, 2012, 4:46 PM CDT for Hitchcock County, Red Willow County, Nebraska. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 4:46 PM CDT (21:46 UTC)
- Expired
- May 30, 2012, 5:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 133 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 5:43 PM CDT | HAIL 1 | 4 E Culbertson, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 57 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:57 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.8 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 487 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
013
WUUS53 KGLD 302146
SVRGLD
NEC087-145-302245-
/O.NEW.KGLD.SV.W.0045.120530T2146Z-120530T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
446 PM CDT WED MAY 30 2012
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...
RED WILLOW COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 545 PM CDT
* AT 443 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6
MILES SOUTHWEST OF HAYES CENTER...OR 7 MILES NORTH OF PALISADE...
AND WAS MOVING SOUTHEAST AT 35 MPH.
* LOCATIONS IMPACTED INCLUDE...
CULBERTSON...MCCOOK...INDIANOLA AND DANBURY.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 61 AND 103.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 2 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4029 10031 4000 10040 4000 10043 4015 10099
4035 10117 4036 10050
TIME...MOT...LOC 2146Z 300DEG 31KT 4043 10105
WIND...HAIL 60MPH 1.25IN
$$
JRM3 follow-up statements
646
WWUS53 KGLD 302203
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
403 PM MDT WED MAY 30 2012
NEC087-145-302245-
/O.CON.KGLD.SV.W.0045.000000T0000Z-120530T2245Z/
HITCHCOCK NE-RED WILLOW NE-
503 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW AND
NORTHEASTERN HITCHCOCK COUNTIES UNTIL 545 PM CDT...
AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 10 MILES
NORTH OF CULBERTSON...AND WAS MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
CULBERTSON...MCCOOK...INDIANOLA AND DANBURY.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 62 AND 103.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 3 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4035 10107 4036 10050 4029 10031 4000 10040
4000 10043 4015 10099
TIME...MOT...LOC 2203Z 300DEG 31KT 4036 10088
WIND...HAIL 60MPH 1.25IN
$$
JRM484
WWUS53 KGLD 302220
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
420 PM MDT WED MAY 30 2012
NEC087-145-302245-
/O.CON.KGLD.SV.W.0045.000000T0000Z-120530T2245Z/
HITCHCOCK NE-RED WILLOW NE-
520 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW AND
NORTHEASTERN HITCHCOCK COUNTIES UNTIL 545 PM CDT...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7
MILES NORTHEAST OF CULBERTSON...AND WAS MOVING SOUTHEAST AT 35 MPH.
LOCATIONS IMPACTED INCLUDE...
MCCOOK...INDIANOLA AND DANBURY.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 63 AND 103.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 3 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 4035 10099 4036 10050 4029 10031 4000 10040
4000 10043 4015 10099
TIME...MOT...LOC 2220Z 300DEG 31KT 4029 10071
WIND...HAIL 60MPH 1.50IN
$$
JRM979
WWUS53 KGLD 302235
SVSGLD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
435 PM MDT WED MAY 30 2012
NEC087-145-302245-
/O.CON.KGLD.SV.W.0045.000000T0000Z-120530T2245Z/
HITCHCOCK NE-RED WILLOW NE-
535 PM CDT WED MAY 30 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR RED WILLOW AND
NORTHEASTERN HITCHCOCK COUNTIES UNTIL 545 PM CDT...
AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CULBERTSON...AND WAS MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
MCCOOK...INDIANOLA AND DANBURY.
THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 72 AND 103.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 3 AND 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.
&&
LAT...LON 4035 10090 4036 10050 4029 10031 4000 10040
4000 10043 4012 10089
TIME...MOT...LOC 2235Z 304DEG 25KT 4022 10074
WIND...HAIL 60MPH 1.75IN
$$
JRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:42 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 30, 2:42 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 142 PM MDT WED MAY 30 2012 .SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT) ISSUED AT 142 PM MDT WED MAY 30 2012 THIS AFTERNOON AND TONIGHT...COMPLEX FORECAST THIS AFTERNOON AND EVENING WITH THE THREAT FOR SEVERE WEATHER EXPECTED TO DEVELOP ACROSS KANSAS AS AN UPPER LEVEL SYSTEM/ASSOCIATED COLD FRONT MOVE ACROSS THE REGION. CURRENT WV SATELLITE IMAGERY SHOWS INITIAL UPPER LEVEL SHORT WAVE TROUGH MOVING THROUGH WESTERN NEBRASKA WITH COLD FRONT QUICKLY MOVING ACROSS WESTERN NEBRASKA AND NORTHEASTERN COLORADO. MAIN UPPER LEVEL SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS LATE THIS AFTERNOON AND EVENING. DAYTIME HEATING AND SOUTHEASTERLY LOW LEVEL FLOW HAS AIDED IN INCREASING INSTABILITY ACROSS WESTERN KANSAS. DEW POINTS ACROSS NORTHWESTERN KANSAS ARE STILL IN THE MID 50S BUT WITH DEW POINTS IN THE LOW 60S ACROSS SOUTHWESTERN KANSAS...MAY SEE THEM INCREASE A TAD IN THE NEXT HOUR OR TWO. SURFACE BASED CAPE VALUES OF 2500-3000 J/KG AND 0-6 KM SHEAR VALUES OF 30-40 KTS WILL AID IN THE DEVELOPMENT AND HELP TO SUSTAIN SOME SEVERE THUNDERSTORMS. SEVERE CONVECTION IS EXPECTED TO DEVELOP ALONG A CONVERGENT BOUNDARY FROM ABOUT WAKEENEY KANSAS TO BENKELMAN NEBRASKA AND MOVE TO THE SOUTHEAST. THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ANOTHER LINE OF CONVECTION WILL DEVELOP AHEAD OF THE APPROACHING COLD FRONT ACROSS NORTHEASTERN COLORADO AND MOVE ACROSS SOUTHWEST NEBRASKA AND NORTHWEST KANSAS THROUGH THE AFTERNOON AND EVENING. THUNDERSTORM CHANCES WILL DECREASE OVERNIGHT FROM WEST TO EAST AS UPPER LEVEL SYSTEM MOVES EASTWARD. THURSDAY...A FEW LINGERING SHOWERS MAY BE POSSIBLE ACROSS THE EASTERN PORTION OF THE FORECAST AREA DURING THE EARLY MORNING WITH SOME STRATUS POSSIBLE BEHIND THE DEPARTING SYSTEM. SURFACE HIGH PRESSURE AND NORTHEAST WINDS WILL KEEP TEMPERATURES NEAR NORMAL. THURSDAY NIGHT...NORTHWEST FLOW ALOFT WILL CONTINUE OVER THE FORECAST AREA. UPPER LEVEL JET AND BEST DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL BE ACROSS CENTRAL NEBRASKA...SO KEPT THE FORECAST DRY. SURFACE HIGH WILL MOVE ACROSS SOUTHEAST KANSAS DURING THE NIGHT WHICH WILL PRODUCE SOUTH RETURN FLOW/INCREASING DEW POINTS OVER WESTERN KANSAS. COOL AIR WILL BE IN PLACE...BUT EXPECT DEW POINTS TO INCREASE DURING THE NIGHT...SO INCREASED MINIMUM TEMPERATURES SLIGHTLY. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 142 PM MDT WED MAY 30 2012 THOUGH MID LEVEL DYNAMICS WILL BE LACKING FRIDAY...A SURFACE FRONT WILL BECOME STATIONARY. EXACT LOCATION OF FEATURE IS UNCERTAIN...BUT AS SURFACE TEMPERATURES REACH INTO THE 80S...MIXED LAYER CAPES WILL APPROACH 1000 J/KG DURING THE AFTERNOON. THUS...CONVECTION IS POSSIBLE AND WILL KEEP MENTION OF STORMS IN THE FORECAST. 500 MB RIDGE WILL BUILD OVER THE ROCKY MOUNTAINS FRIDAY NIGHT AND SATURDAY. HOWEVER...GFS DEVELOPS AN EMBEDDED WEAK SHORT WAVE TROUGH THAT MOVES ACROSS EASTERN COLORADO/WESTERN KANSAS SATURDAY NIGHT. CONFIDENCE IS NOT HIGH THAT THIS WILL DEVELOP...BUT THE MODEL SOLUTION IS PLAUSIBLE AND FITS EARLY JUNE CLIMATOLOGY. WILL KEEP LOW POPS OVER COLORADO FRIDAY AFTERNOON AHEAD OF THE SHORT WAVE...AND SPREAD THE POPS EAST DURING THE NIGHT. LARGE DIFFERENCES ARE SEEN BETWEEN THE GFS AND ECMWF IN HOW THE NEXT PACIFIC LOW IS HANDLED BEGINNING MONDAY. THE GFS IS FASTER WHILE THE ECMWF IS SLOWER AND MUCH DEEPER. DO NOT LIKE THE WAY EITHER OF THEM IS HANDLING THE SITUATION. THINK THE 500 MB RIDGE WILL MOVE OVER THE CENTRAL UNITED STATES SUNDAY AND MONDAY. ALTHOUGH THE MODELS AGAIN DIFFER IN THE INTENSITY OF A SHORTWAVE MOVING ACROSS THE PLAINS TUESDAY...ENOUGH LOW LEVEL MOISTURE AND INSTABILITY SUPPORT CONTINUING A CHANCE OF THUNDERSTORMS. WILL BASICALLY FOLLOW CLIMATOLOGY FOR WEDNESDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON) ISSUED AT 1243 PM MDT WED MAY 30 2012 FOR KMCK...CONVECTION ONGOING ACROSS SOUTH CENTRAL NEBRASKA WILL CONTINUE TO NUDGE NEAR TERMINAL WITH THE POTENTIAL TO PRODUCE SOME GUSTY WINDS IN THE VICINITY OF THE THUNDERSTORMS. FOR KGLD...DAYTIME HEATING HAS ERODED MORNING STRATUS WITH CURRENT HEATING AND INCREASING LOW LEVEL MOISTURE SETTING THE STAGE FOR SEVERE WEATHER TO BEGIN IN THE NEXT HOUR OF TWO. FOR BOTH TERMINALS...MAIN CONCERN WILL BE STRONG WINDS AND LARGE HAIL FROM ANY STORM THAT MOVES OVER THE TERMINAL. CONVECTION WILL MOVE EAST OVERNIGHT WITH THE DEVELOPMENT OF A MVFR STRATUS DECK BY EARLY MORNING. STRATUS DECK SHOULD BEGIN TO DISSIPATE BY LATE MORNING WITH SOME SCATTERED CUMULUS DEVELOPING AS SURFACE HIGH PRESSURE MOVES OVER THE AREA. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...PM LONG TERM...MENTZER AVIATION...PM
Hazardous weather outlook, May 30, 11:45 AM CDT, 5 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT WED MAY 30 2012 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-311345- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT WED MAY 30 2012 /1145 AM CDT WED MAY 30 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING GENERALLY ALONG AND EAST OF A BENKELMAN NEBRASKA TO TRIBUNE KANSAS LINE...WITH THE GREATEST THREAT FOR SEVERE WEATHER ALONG AND EAST OF A OBERLIN TO LEOTI KANSAS LINE. LARGE HAIL AND DAMAGING WINDS WILL POSE THE GREATEST HAZARDS. STRONG THUNDERSTORMS ARE POSSIBLE INTO THE OVERNIGHT HOURS...WITH MOST IF NOT ALL OF THE SEVERE WEATHER THREAT EAST OF THE AREA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA FRIDAY THROUGH THE BEGINNING OF NEXT WEEK. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING GENERALLY EAST OF THE COLORADO/KANSAS STATE LINE.
In the hours before
Special weather statement, May 30, 3:57 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 257 PM MDT WED MAY 30 2012 KSZ001-002-013-014-302115- CHEYENNE-RAWLINS-SHERMAN-THOMAS- 357 PM CDT WED MAY 30 2012 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS...SHERMAN COUNTY IN NORTHWEST KANSAS...RAWLINS COUNTY IN NORTHWEST KANSAS AND CHEYENNE COUNTY IN NORTHWEST KANSAS... AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 14 MILES SOUTHEAST OF MCDONALD...MOVING SOUTHEAST AT 25 MPH. TWO OTHER STORMS IN THE AREA ARE ALSO INTENSIFYING ALONG THE CHEYENNE AND RAWLINS COUNTY LINE...AS WELL IN NORTHEAST SHERMAN COUNTY. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 55 MPH ARE EXPECTED WITH THESE STORMS. && LAT...LON 3979 10087 3929 10106 3944 10154 3987 10145 TIME...MOT...LOC 2057Z 294DEG 22KT 3959 10122 JRM
Local storm report, May 30, 4:16 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
316 PM MDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL BREWSTER 39.36N 101.38W
05/30/2012 E0.50 INCH THOMAS KS TRAINED SPOTTER
&&
CJSSpecial weather statement, May 30, 4:18 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
318 PM MDT WED MAY 30 2012
KSZ013-014-302130-
SHERMAN-THOMAS-
418 PM CDT WED MAY 30 2012
...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR THOMAS COUNTY IN NORTHWEST KANSAS AND SHERMAN
COUNTY IN NORTHWEST KANSAS...
AT 415 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BREWSTER...MOVING SOUTHEAST AT 45 MPH. A
SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN THOMAS
COUNTY.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.
BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.
&&
LAT...LON 3938 10150 3952 10137 3921 10095 3913 10128
3914 10133
TIME...MOT...LOC 2118Z 309DEG 38KT 3938 10132
JRMLocal storm report, May 30, 4:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
340 PM MDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 11 NNW LEVANT 39.53N 101.23W
05/30/2012 E1.00 INCH THOMAS KS PUBLIC
&&
CJSLocal storm report, May 30, 4:41 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
341 PM MDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0336 PM HAIL 3 N BREWSTER 39.41N 101.38W
05/30/2012 E1.00 INCH THOMAS KS PUBLIC
&&
CJSLocal storm report, May 30, 4:44 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
344 PM MDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TORNADO 5 NNW BREWSTER 39.43N 101.41W
05/30/2012 SHERMAN KS NWS EMPLOYEE
EMPLOYEE REPORTED A SMALL LANDSPOUT TORNADO THAT WAS ON
THE GROUND UNTIL 320 PM MDT.
&&
MENTZERThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 5:36 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 20 min |
| May 30, 5:41 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock, Red Willow | 46 min |
| May 30, 6:26 PM CDT | Special Weather Statement | GLD | Red Willow | 34 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.